Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 10, 2021, 9:27 PM EDT for Vance County, Warren County, North Carolina. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 9:27 PM EDT (01:27 UTC)
- Expired
- Aug 10, 2021, 10:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Raleigh, NC
- Hail
- 0.00 in
- Wind
- 40
Counties Vance County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 82 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1123 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776
WWUS82 KRAH 110127
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
927 PM EDT Tue Aug 10 2021
NCZ009>011-026-110230-
Franklin NC-Vance NC-Warren NC-Halifax NC-
927 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of Vance, Warren,
northwestern Halifax and northern Franklin Counties through 1030 PM
EDT...
At 926 PM EDT, Doppler radar was tracking a strong thunderstorm near
Norlina, or near 8 miles northwest of Warrenton, moving southeast at
15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Henderson, Warrenton, Norlina, Littleton, Kittrell, Enfield,
Middleburg, Macon, Centerville and Medoc Mountain State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3651 7790 3649 7778 3619 7762 3618 7792
3619 7792 3619 7794 3618 7795 3619 7797
3618 7798 3620 7801 3617 7803 3615 7846
3632 7851 3646 7851 3651 7850 3654 7845
3654 7790
TIME...MOT...LOC 0126Z 305DEG 12KT 3641 7826
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
BadgettWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 10, 8:18 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 10, 8:18 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 818 PM EDT Tue Aug 10 2021 .SYNOPSIS... Southerly flow around offshore Bermuda high pressure will result in hot and humid conditions through the remainder of the week. A surface trough over the Piedmont will favor afternoon to early evening storms through Friday. && .NEAR TERM /THROUGH TONIGHT/... As of 815 PM Tuesday... Active convection continues along the NC/VA border in the vicinity of Kerr Lake. Elsewhere, only isolated showers located over portions of Randolph and Scotland Counties. This update will be to keep POP going in the far NE through late evening where the outflows from the convection may drive into portions of Granville, Vance, and Warren Counties producing additional activity due to the MLCapes in excess of 2000 j/kg lingering. Otherwise, only an isolated shower/storm is expected through the next few hours before CINH really takes hold. Lows again in the 70-75 range expected with the higher dew points and light winds. Expect skies to become mostly clear. && .SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/... As of 340 PM Tuesday... Not much change in the overall pattern, with the offshore Bermuda high pressure system remaining in place. Dewpoints on Wednesday will rise a few more degrees at or near the middle 70s, with highs once again in the lower 90s. Given this, and from the fact that portions of the area today are showing heat indices in the 100-105 range, went ahead and issued a Heat Advisory for the Triangle, portions of the Sandhills and Piedmont, in effect from 11 AM to 7 PM. Storm coverage is expected to be higher with the approach of a mid-level system tracking west to east over VA/PA, as well as the strengthening Piedmont trough. Chances are currently forecast to be highest over the Triad, with activity tapering off around or after sunset. Lows Wednesday night warm and muggy in the low to middle 70s. && .LONG TERM /THURSDAY THROUGH TUESDAY/... As of 142 PM Tuesday... The latter half of the week into the weekend will be dominated by a Bermuda High resulting in very typical mid August weather across central NC. Nearly all available 12Z guidance and 00Z/06Z ensembles show a typical diurnal distribution of afternoon precip chances, diminishing during the evening and overnight hours. Most of the focus each afternoon will be in the vicinity of a persistent Piedmont trough although the Coastal Plain/Sandhills should also see isolated/scattered showers and storms each day. Afternoon highs this week will be a few degrees above normal in the mid 90s, lows in the low to mid 70s. Heat indices during this time period could be worrisome as some locations could end up seeing 105+ readings during the afternoon hours. Heat Advisories may ultimately be needed Thursday and/or Friday. By Saturday night/Sunday a longwave trough will approach the area, slowing and eventually stalling in the process. This may end up serving as an additional forcing mechanism to drive convection Sunday afternoon and this is when we have the highest PoPs forecast. Confidence in this period is somewhat low given uncertainty in how close the longwave trough will get before stalling out. The presence of this trough and cloud cover/precip associated with it will knock temperatures down a bit with highs in the mid 80s/lows in the upper 60s. The forecast for Monday and Tuesday will also feature above climo (yet diurnally driven) precip chances given persistent onshore flow and well above normal PW's. Still too early to pin down any details on the potential for tropical weather and associated impacts across central NC during this time period. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... As of 815PM Tuesday... Generally VFR conditions are expected overnight into Wednesday noon. Some low stratus or fog is possible at FAY/RWI early Wednesday morning 09z-12z. Outlook: There is an increased chance of isolated/scattered afternoon/evening storms Wednesday aftn/eve with a disturbance tracking through the area. Through the rest of the period, early morning stratus/fog will be possible, as well as scattered aftn/eve storms each day, most favored at GSO/INT/RDU. && .RAH WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 11 AM to 7 PM EDT Wednesday for NCZ023>025- 040>042-076-077-088. && SYNOPSIS...Badgett/Kren NEAR TERM...Badgett/Kren SHORT TERM...Kren LONG TERM...DL AVIATION...Badgett/Kren
Hazardous weather outlook, Aug 10, 6:23 PM EDT, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 623 PM EDT Tue Aug 10 2021 NCZ023>025-040>042-076-077-088-112230- Alamance-Orange-Durham-Chatham-Wake-Johnston-Lee-Harnett-Cumberland- 623 PM EDT Tue Aug 10 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Widespread hazardous weather is not expected tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ021-022-038-039-073>075-083>086-112230- Forsyth-Guilford-Davidson-Randolph-Stanly-Montgomery-Moore-Anson- Richmond-Scotland-Hoke- 623 PM EDT Tue Aug 10 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Widespread hazardous weather is not expected tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat indices of 100 to 104 are expect Wednesday into Friday during the daytime hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>011-026>028-043-078-089-112230- Person-Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson- Wayne-Sampson- 623 PM EDT Tue Aug 10 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Widespread hazardous weather is not expected tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat indices of 100 to 104 are possible Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 10, 5:22 PM EDT, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Raleigh NC
522 PM EDT Tue Aug 10 2021
NCZ074-075-083-084-102215-
Anson NC-Richmond NC-Montgomery NC-Moore NC-
522 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southwestern Moore,
central Anson, southeastern Montgomery and northern Richmond Counties
through 615 PM EDT...
At 521 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wadesboro, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wadesboro, Ansonville, Hoffman, Polkton, Mount Gilead, Ellerbe,
Candor, Lilesville, Norman and Blewett Falls Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3515 8017 3515 8016 3516 8014 3517 8010
3514 8007 3517 8005 3519 8006 3531 7968
3503 7953 3485 8014 3513 8023
TIME...MOT...LOC 2121Z 257DEG 21KT 3496 8008
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BadgettSpecial weather statement, Aug 10, 5:23 PM EDT, 4 hours 4 minutes before
Special Weather Statement
National Weather Service Raleigh NC
523 PM EDT Tue Aug 10 2021
NCZ075>077-102215-
Lee NC-Harnett NC-Moore NC-
523 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of central Moore,
southwestern Harnett and southwestern Lee Counties through 615 PM
EDT...
At 522 PM EDT, Doppler radar was tracking a strong thunderstorm near
Carthage, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sanford, Southern Pines, Carthage, Pinehurst, Whispering Pines, Vass,
Cameron, Lemon Springs, Gum Springs and Tramway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3520 7922 3521 7924 3520 7927 3523 7953
3544 7951 3549 7910 3519 7915
TIME...MOT...LOC 2122Z 275DEG 10KT 3533 7935
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ASSpecial weather statement, Aug 10, 6:16 PM EDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Raleigh NC
616 PM EDT Tue Aug 10 2021
NCZ075-076-086-102300-
Lee NC-Hoke NC-Moore NC-
616 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of Moore, southwestern
Lee and northwestern Hoke Counties through 700 PM EDT...
At 615 PM EDT, Doppler radar was tracking a strong thunderstorm near
Carthage, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southern Pines, Carthage, Pinehurst, Aberdeen, Whispering Pines,
Pinebluff, Foxfire, Taylortown, Vass and Cameron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3508 7947 3520 7963 3542 7970 3542 7939
3540 7915 3532 7917 3527 7922 3525 7919
3507 7924
TIME...MOT...LOC 2215Z 281DEG 8KT 3528 7936
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ASSpecial weather statement, Aug 10, 6:28 PM EDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Raleigh NC
628 PM EDT Tue Aug 10 2021
NCZ083-084-102330-
Anson NC-Richmond NC-
628 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southeastern Anson
and central Richmond Counties through 730 PM EDT...
At 628 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Wadesboro, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rockingham, Hamlet, Ellerbe, Dobbins Heights, Lilesville, Morven,
McFarlan, Diggs, East Rockingham and Blewett Falls Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3481 8006 3489 8011 3511 7976 3488 7960
3481 7979
TIME...MOT...LOC 2228Z 239DEG 15KT 3486 7999
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BadgettSpecial weather statement, Aug 10, 8:39 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Raleigh NC
839 PM EDT Tue Aug 10 2021
NCZ008>011-110145-
Vance NC-Warren NC-Halifax NC-Granville NC-
839 PM EDT Tue Aug 10 2021
...A line of showers and thunderstorms will impact portions of
Vance, Warren, northeastern Granville and northwestern Halifax
Counties through 945 PM EDT...
At 837 PM EDT, Doppler radar was tracking a line of thunderstorms 10
miles north of Lake Gaston, or 10 miles north of Warrenton, moving
southeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Gaston, Kerr Lake, Roanoke Rapids, Henderson, Oxford,
Warrenton, Halifax, Norlina, Littleton, Kittrell, Weldon and Stovall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong winds may occur well ahead of any rain or lightning. Do not
wait for the sound of thunder before taking cover. SEEK SHELTER
IMMEDIATELY inside a sturdy structure and stay away from windows.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3651 7790 3648 7764 3644 7762 3641 7755
3632 7757 3632 7744 3630 7742 3618 7793
3619 7797 3618 7798 3621 7802 3621 7811
3625 7813 3627 7831 3623 7838 3617 7842
3618 7849 3614 7852 3653 7878 3654 7790
TIME...MOT...LOC 0037Z 321DEG 19KT 3656 7815
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BadgettSpecial weather statement, Aug 10, 9:27 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
927 PM EDT Tue Aug 10 2021
NCZ009>011-026-110230-
Franklin NC-Vance NC-Warren NC-Halifax NC-
927 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of Vance, Warren,
northwestern Halifax and northern Franklin Counties through 1030 PM
EDT...
At 926 PM EDT, Doppler radar was tracking a strong thunderstorm near
Norlina, or near 8 miles northwest of Warrenton, moving southeast at
15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Henderson, Warrenton, Norlina, Littleton, Kittrell, Enfield,
Middleburg, Macon, Centerville and Medoc Mountain State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3651 7790 3649 7778 3619 7762 3618 7792
3619 7792 3619 7794 3618 7795 3619 7797
3618 7798 3620 7801 3617 7803 3615 7846
3632 7851 3646 7851 3651 7850 3654 7845
3654 7790
TIME...MOT...LOC 0126Z 305DEG 12KT 3641 7826
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BadgettThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:39 PM EDT | Special Weather Statement | RAH | Halifax, Vance, Warren | 66 min |
| Aug 11, 3:38 PM EDT | Heat Advisory | RAH | Cumberland, Durham, Edgecombe, Franklin, Halifax, Harnett and 6 more | 27 hr |
| Aug 11, 4:18 PM EDT | Special Weather Statement | RAH | Forsyth | 57 min |
| Aug 11, 5:03 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 57 min |
| Aug 11, 5:42 PM EDT | Special Weather Statement | RAH | Guilford | 63 min |
| Aug 11, 6:18 PM EDT | Special Weather Statement | RAH | Davidson | 57 min |
| Aug 11, 6:32 PM EDT | Special Weather Statement | RAH | Harnett | 43 min |
| Aug 11, 7:26 PM EDT | Special Weather Statement | RAH | Montgomery | 64 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.